Texas, 2013

Damaging Winds in Texas, June 27, 2013

June 27, 2013 · NWS AMA · 11 events in 4 counties and zones

Scattered thunderstorms developed along a southward advancing cold front during the late night hours of the 27th and the early morning hours of the 28th. Thunderstorm development across the Texas Panhandle was heavily dependent on the forcing provided by the front due to the weak deep layer shear and marginally unstable environment in place at the time.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Scattered thunderstorms developed along a southward advancing cold front during the late night hours of the 27th and the early morning hours of the 28th. Thunderstorm development across the Texas Panhandle was heavily dependent on the forcing provided by the front due to the weak deep layer shear and marginally unstable environment in place at the time. Given this environment, long lived severe thunderstorms were unlikely, and the primary hazard would be damaging winds as thunderstorms merged then collapsed. This scenario proved true as a thunderstorm collapsed post-merger over Lipscomb County once the cold front pushed thunderstorms into the northern Texas Panhandle. After this merger, there was a brief two hour window where thunderstorms failed to merge along the southern moving cold front. Around 9 PM CST, a storm merger and collapse over Moore County caused widespread wind damage across the city of Borger (Moore County), and the Borger ASOS reported a 94 mph thunderstorm gust before going offline. A final thunderstorm merger and collapse occurred over Randall County before the nocturnal inversion strengthened sufficiently to overcome the forcing provided by the southward moving cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 27, 4:40 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 27, 4:40 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
540 PM CDT THU JUN 27 2013

.AVIATION...
VFR CONDITIONS TO PREVAIL FOR THE MAJORITY OF THIS TAF ISSUANCE.
THUNDERSTORMS HAVE FORMED ALON A COLD FRONT ACROSS SOUTHERN KANSAS.
THESE THUNDERSTORMS WILL LIKELY IMPACT KGUY SHORTLY AFTER 00Z. HAVE
INSERTED TEMPO GROUP TO COVER THIS. CHANCES FOR THESE STORMS TO
IMPACT EITHER KDHT AND KAMA ARE LOW AND HAVE BEEN LEFT OUT OF THE
PREVAILING GROUPS. SHORT FUSED UPDATES WILL BE ISSUED SHOULD THESE
STORMS REACH EITHER OF THESE TERMINALS. COLD FRONT WILL MOVE THROUGH
THE PANHANDLES AND SHIFT WINDS TO THE NORTH...EXCEPT AT KDHT WHERE
WINDS WILL BECOME MORE EASTERLY.

&&

.PREV DISCUSSION... /ISSUED 526 PM CDT THU JUN 27 2013/

UPDATE...
UPDATED FIRST PERIOD GRIDS TO REFLECT SVR TSTM WATCH 379 AS WELL AS SHOWERS
AND TSTMS DEVELOPING ALONG COLD FRONT IN KS...PUSHING SWD. OTHER ISOLD
SHOWERS AND TSTMS DEVELOPING IN SW AND SCNTRL TX PNHDL. REVISED PUBLIC
PRODUCTS HAVE BEEN SENT.

ANDRADE

PREV DISCUSSION... /ISSUED 408 PM CDT THU JUN 27 2013/

SHORT TERM...
COLD FRONT CURRENTLY STRETCHED FROM CENTRAL KS BACK INTO NORTHEASTERN
NM CONTINUES TO SLOWLY PUSH TO THE SOUTH. A LINE OF THUNDERSTORMS HAS
DEVELOPED ALONG THIS FRONT IN CENTRAL KS. WITH THIS FRONT GRADUALLY
SLIDING SOUTH THIS EVENING...THESE STORMS CAN CLIP THE EASTERN
OK/NORTHEASTERN TX PANHANDLE LATER THIS EVENING. A LOT OF UNCERTAINTY
THOUGH IF STORMS WILL DEVELOP ALONG THE FRONT AS INSTABILITY AND 0-6
KM BULK SHEAR LOOKS WEAK AND GIVEN THE PRESENCE OF THE UPPER RIDGE
NEARBY SO DID GO AHEAD AND TRIMMED THE AREA OF SLIGHT CHANCE POPS.
ALTHOUGH THE FRONT WILL MOVE THROUGH THE AREA BY FRIDAY...THE AREA
WILL REMAIN UNDER THE INFLUENCE OF THE UPPER RIDGE PROVIDING ONE MORE
DAY OF THIS OPPRESSIVE HEAT. HOWEVER EASTERLY-SOUTHEASTERLY UPSLOPE
FLOW WILL SERVE TO SHAVE A FEW DEGREES OFF HIGH TEMPS WITH EXPECTED
HIGHS RANGING FROM THE LOWER 90S IN THE NORTHWEST TO AROUND 103 IN
THE FAR SOUTHEAST TX PANHANDLE. CONVECTION DEVELOPING OVER THE HIGHER
TERRAIN IN NM CAN MOVE INTO THE AREA LATER IN THE DAY. GIVEN THE
HIGHER LOW-LEVEL MOISTURE...ISOLATED STORMS CAN TRACK FURTHER
EASTWARD ACROSS THE AREA.

CLK

LONG TERM...
AN UPPER TROUGH OVER THE GREAT LAKES REGION WILL CUTOFF AND
RETROGRADE WHILE THE UPPER RIDGE SLIDES FURTHER TO THE WEST. THIS
WILL LEAD TO A COOLER AND WETTER WEATHER PATTERN. DAILY CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL COME BY CONVECTION DEVELOPING OVER THE
MOUNTAINS IN NM MOVING INTO THE AREA VIA NORTHWEST FLOW ALOFT.
HOWEVER STILL SOME UNCERTAINTY IN PRECIP CHANCES DEPENDING ON THE
POSITION OF THE UPPER LOW AS IF IT SLIDES TOO FAR WEST...THE AREA
WILL RESIDE UNDER NORTHERLY FLOW ALOFT...GREATLY LIMITING PRECIP
CHANCES. OPTED TO MAINTAIN THE INHERITED SLIGHT CHANCE POPS FROM SAT
AND NEXT WEEK GIVEN BETTER AGREEMENT BETWEEN THE GFS AND ECMWF.

FALLING HEIGHTS...GREATER CLOUD COVER...AND HIGHER ATMOSPHERIC
MOISTURE WILL BRING TEMPS DOWN TO SEASONAL AND EVEN BELOW SEASONABLE
LEVELS. TRENDED TOWARD OR SLIGHTLY ABOVE THE MEX MOS GUIDANCE WITH
HIGHS GENERALLY IN THE 80S. A NICE CHANGE FROM THE UPPER 90S TO
TRIPLE DIGIT READINGS.

CLK

FIRE WEATHER...
ABOVE SEASONAL HIGH TEMPERATURES FRIDAY WILL LEAD TO AFTERNOON
RELATIVE HUMIDITIES TO FALL BETWEEN 15 AND 20 PERCENT OVER THE
WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES FRIDAY. HOWEVER 20
FOOT WINDS WILL STAY UNDER 20 MPH PRECLUDING ELEVATED AND CRITICAL
FIRE WEATHER CONDITIONS. A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS IS EXPECTED ACROSS THE AREA FRIDAY NIGHT...ALTHOUGH
RAINFALL AMOUNTS WILL BE LIGHT. MUCH COOLER TEMPS...INCREASING
CHANCES FOR SHOWERS AND THUNDERSTORMS...AND AFTERNOON RELATIVE
HUMIDITY VALUES ABOVE 20 PERCENT BEYOND FRIDAY WILL PRECLUDE ELEVATED
AND CRITICAL FIRE WEATHER CONDITIONS.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/02
Hazardous weather outlook, Jun 27, 4:23 PM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
523 PM CDT THU JUN 27 2013

OKZ001>003-TXZ001>020-281100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
523 PM CDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES THIS EVENING. A FEW STORMS MAY BECOME SEVERE... WITH
LARGE HAIL UP TO QUARTER SIZE AND DAMAGING WINDS UP TO 70 MPH POSSIBLE.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN
OKLAHOMA PANHANDLE AS WELL AS THE NORTHEAST TEXAS PANHANDLE THROUGH
10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES
FRIDAY NIGHT THROUGH THURSDAY...MAINLY DURING THE EVENING AND NIGHTTIME
HOURS. STORMS EACH DAY COULD BE STRONG TO SEVERE WITH LARGE HAIL AND
STRONG WINDS BEING THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 3:39 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT THU JUN 27 2013

TXZ007-012-272215-
MOORE TX-POTTER TX-
439 PM CDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTER AND SOUTHERN
MOORE COUNTIES UNTIL 515 PM CDT...

AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FOUR WAY...OR 11 MILES SOUTH OF DUMAS...
MOVING SOUTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MASTERSON...          FOUR WAY...

STRONG WINDS WITH THIS STORM WILL OCCUR WITH VERY LITTLE RAIN. EVEN
THOUGH IT MAY NOT RAIN...STRONG WINDS AND BLOWING DUST ARE EXPECTED.
SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3545 10189 3551 10216 3581 10203 3576 10182
TIME...MOT...LOC 2139Z 014DEG 14KT 3570 10195

14
Special weather statement, Jun 27, 4:47 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
547 PM CDT THU JUN 27 2013

TXZ011-012-016-272315-
DEAF SMITH TX-OLDHAM TX-POTTER TX-
547 PM CDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POTTER...SOUTHEASTERN
OLDHAM AND EXTREME NORTHEASTERN DEAF SMITH COUNTIES UNTIL 615 PM
CDT...

AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTH OF BOYS RANCH...OR 13 MILES
NORTHEAST OF VEGA...MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WILDORADO...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 41 AND 49.

STRONG WINDS WITH THIS STORM WILL OCCUR WITH VERY LITTLE RAIN. EVEN
THOUGH IT MAY NOT RAIN...STRONG WINDS AND BLOWING DUST ARE EXPECTED.
SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

LAT...LON 3515 10224 3535 10255 3549 10228 3540 10211
TIME...MOT...LOC 2247Z 032DEG 8KT 3537 10227

14
Special weather statement, Jun 27, 5:28 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CDT THU JUN 27 2013

OKZ002-003-TXZ004-280000-
BEAVER OK-OCHILTREE TX-TEXAS OK-
628 PM CDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OCHILTREE...
SOUTHWESTERN BEAVER AND SOUTHEASTERN TEXAS COUNTIES UNTIL 700 PM
CDT...

AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ADAMS...OR 22 MILES
NORTHWEST OF PERRYTON...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GRAY...               BAKER...              ADAMS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3644 10073 3633 10093 3672 10124 3692 10100
TIME...MOT...LOC 2328Z 319DEG 21KT 3665 10099

14
Special weather statement, Jun 27, 5:59 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
659 PM CDT THU JUN 27 2013

OKZ002-003-TXZ002>005-280030-
BEAVER OK-HANSFORD TX-LIPSCOMB TX-OCHILTREE TX-SHERMAN TX-TEXAS OK-
659 PM CDT THU JUN 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERMAN...NORTHERN
OCHILTREE...NORTHERN LIPSCOMB...NORTHERN HANSFORD...BEAVER AND
SOUTHERN TEXAS COUNTIES UNTIL 730 PM CDT...

AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
ROSSTON TO 11 MILES EAST OF ELMWOOD TO 6 MILES WEST OF BOOKER TO 4
MILES NORTHWEST OF TEXHOMA...MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER...             PERRYTON...           LIPSCOMB...
  TEXHOMA...            SLAPOUT...            KNOWLES...
  HARDESTY...           GRAY...               GOODWELL...
  GATE...               ELMWOOD...            BRYANS CORNER...
  BOYD...               BALKO...              WOLF CREEK PARK...
  WAKA...               GRUVER...             FOLLETT...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3700 9999 3635 10000 3618 10034 3627 10162
      3660 10198 3671 10089 3685 10045 3701 10018
TIME...MOT...LOC 2359Z 320DEG 28KT 3684 9984 3660 10030
          3645 10062 3653 10179

14

The radar

The Dodge City radar (KDDC), 149 km away, was scanning. The volume nearest the first event began at 00:28 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lipscomb

When
June 27, 6:30 PM CST to 6:32 PM CST
Where
Lipscomb County, 1.49 mi NNW of Darrouzett
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.450, -100.330

A thunderstorm moved out of Oklahoma along a southward moving cold front, and into the northeastern Texas Panhandle. Two thunderstorms merged and briefly intensified before collapsing. This caused a downburst in the town of Darrouzett (Lipscomb County) of 60 mph as reported by a member of the public.

Thunderstorm Wind, Hutchinson

When
June 27, 8:45 PM CST to 8:50 PM CST
Where
Hutchinson County, 1.32 mi WSW of Borger
Measured
82 kt (94 mph) estimated gust
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
35.660, -101.400

Two thunderstorms merged northwest of Borger (Hutchinson County) around the 9 PM CST hour before collapsing upon it's own updraft. This produced an estimated 94 mph microburst in Borger (Hutchinson County) which blew the roof completely off of a build in town. This microburst also bent a metal flag pole to a 45 degree angle off of the vertical, and 3 utility poles in a 10 square block in northwest Borger. The microburst wind continued to move across the town producing widespread wind damage.

Thunderstorm Wind, Hutchinson

When
June 27, 8:45 PM CST to 8:49 PM CST
Where
Hutchinson County, 1.12 mi W of Borger to 1.42 mi SSW of Borger
Measured
82 kt (94 mph) estimated gust
Reported by
Public
Coordinates
35.670, -101.400

Two thunderstorms merged northwest of Borger (Hutchinson County) around the 9 PM CST hour before collapsing upon it's own updraft. This produced an estimated 94 mph microburst in Borger (Hutchinson County). On the northern side of Borger (Hutchinson County), a member of the public reported a window was blown out and three wind chimes were blown away. The microburst wind continued to move across the town producing widespread wind damage.

Thunderstorm Wind, Hutchinson

When
June 27, 8:45 PM CST to 8:50 PM CST
Where
Hutchinson County, 0.89 mi SE of Hutchinson Co Arpt
Measured
82 kt (94 mph) estimated gust
Property damage
$250,000
Reported by
Amateur Radio
Coordinates
35.690, -101.390

Two thunderstorms merged northwest of Borger (Hutchinson County) around the 9 PM CST hour before collapsing upon it's own updraft. This produced an estimated 94 mph microburst in Borger (Hutchinson County) which bent traffic signs, metal power lines, and blew down tree limbs 2 miles north side of Borger (Hutchinson County). The microburst wind continued to move across the town producing widespread wind damage.

Thunderstorm Wind, Hutchinson

When
June 27, 8:47 PM CST to 8:50 PM CST
Where
Hutchinson County, Hutchinson Co Arpt
Measured
82 kt (94 mph) measured gust
Reported by
ASOS
Coordinates
35.700, -101.400

Two thunderstorms merged northwest of Borger (Hutchinson County) around the 9 PM CST hour before collapsing upon it's own updraft. The Borger ASOS measured a 94 mph microburst in Borger (Hutchinson County). The microburst blew in the hanger doors of the airport hangers a the airport, and one hanger suffered minor roof damage. another build that had been abandoned was suffered heavy damage. The microburst wind continued to move across the town producing widespread wind damage.

Thunderstorm Wind, Hutchinson

When
June 27, 8:47 PM CST to 8:54 PM CST
Where
Hutchinson County, 1.43 mi W of Hutchinson Co Arpt to 3.27 mi S of Borger
Measured
82 kt (94 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
35.700, -101.425

Two thunderstorms merged northwest of Borger (Hutchinson County) around the 9 PM CST hour before collapsing upon it's own updraft. This produced an estimated 94 mph microburst in Borger (Hutchinson County). A National Weather Service damage survey reported that the microburst blew a roof off of a large metal building. Portions of this roof damaged three vehicles that were near the building. Varying degrees of roof damager were observed on several other structures, including a church. A two mile swath of damage was observed from this microburst.

Thunderstorm Wind, Hutchinson

When
June 27, 8:47 PM CST to 8:52 PM CST
Where
Hutchinson County, 2.4 mi SSW of Borger
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.639, -101.400

Two thunderstorms merged northwest of Borger (Hutchinson County) around the 9 PM CST hour before collapsing upon it's own updraft. This produced an estimated 95 mph microburst in Borger (Hutchinson County). The microburst winds slowed as reaching the southern portion of the town, and a member of the public on the south side of Borger (Hutchinson County) reported a 60 mph gust.

Thunderstorm Wind, Potter

When
June 27, 10:35 PM CST to 10:37 PM CST
Where
Potter County, 5.01 mi NW of Amarillo
Measured
51 kt (59 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.260, -101.870

A thunderstorm collapsed on the northern side of Amarillo (Potter County) during the late night hours of the 27th. The KVII Schoolnet site at Nu Star Energy reported a 59 mph wind gust.

Thunderstorm Wind, Randall

When
June 27, 11:08 PM CST to 11:10 PM CST
Where
Randall County, 5.12 mi SSW of Amarillo
Measured
56 kt (64 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.130, -101.850

A thunderstorm collapses over Amarillo (Randall County) during the late night hours of the 27th. The KVII Schoolnet site at Duke Electric measured a thunderstorm gust of 64 mph.

Thunderstorm Wind, Randall

When
June 27, 11:15 PM CST to 11:18 PM CST
Where
Randall County, 5.6 mi NNE of Lake Tanglewood
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.130, -101.730

A thunderstorm collapsed over Amarillo (Randall County) during the late night hours of the 27th. The downburst produced by this collapse damaged an outbuilding 7 miles southeast of Amarillo (Randall County).

Thunderstorm Wind, Randall

When
June 27, 11:19 PM CST to 11:22 PM CST
Where
Randall County, 2.19 mi NE of Lake Tanglewood
Measured
61 kt (70 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.080, -101.750

A thunderstorm collapsed over Amarillo (Randall County) during the late night hours of the 27th. The KVII Schoolnet site at River Falls airport (Randall County) measured a 70 mph wind gust from this collapse.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465455, 465464, 465468, 465473, 465477, 465478, 465479, 465481, 465482, 465483, 465485.